Alert archive / Wisconsin / Gale Warnings in 2018

Gale Warning 12, NWS Green Bay, WI

October 19, 2018

NWS Green Bay, WI issued this gale warning at Oct 19, 2018, 8:47 PM CDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2018, 8:47 PM CDT (01:47 UTC)
Expired
Oct 20, 2018, 10:00 PM CDT
In force
25 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

265 
WHUS73 KGRB 200147
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
847 PM CDT Fri Oct 19 2018

LMZ521-522-541-201000-
/O.UPG.KGRB.SC.Y.0069.000000T0000Z-181020T1200Z/
/O.NEW.KGRB.GL.W.0012.181020T0147Z-181021T0300Z/
/O.UPG.KGRB.GL.A.0009.181020T1200Z-181021T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
847 PM CDT Fri Oct 19 2018

...GALE WARNING IN EFFECT UNTIL 10 PM CDT SATURDAY...

The National Weather Service in Green Bay has issued a Gale
Warning, which is in effect until 10 PM CDT Saturday. The Small
Craft Advisory is no longer in effect. The Gale Watch is no
longer in effect. 

* WINDS...Northwest 15 to 25 knots with gusts near 35 knots
  tonight. Winds increase to 20 to 30 knots with gusts near 35
  knots Saturday morning and continue through the evening. 

* WAVES...2 to 5 feet tonight. Waves will build to 3 to 5 feet 
  Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ542-543-201000-
/O.CON.KGRB.SC.Y.0069.000000T0000Z-181020T1200Z/
/O.UPG.KGRB.GL.A.0009.181020T1200Z-181021T0000Z/
/O.NEW.KGRB.GL.W.0012.181020T1200Z-181021T0300Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
847 PM CDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY...

The National Weather Service in Green Bay has issued a Gale
Warning, which is in effect from 7 AM to 10 PM CDT Saturday. The
Gale Watch is no longer in effect. 

* WINDS...Northwest 15 to 25 knots with gusts near 30 knots
  tonight. Winds increase to 25 to 30 knots with gusts near 35 
  knots Saturday morning and continue through the evening.

* WAVES...1 to 4 feet tonight. Waves will build to 3 to 5 feet 
  Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
5 follow-up statements
075 
WHUS73 KGRB 200917
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
417 AM CDT Sat Oct 20 2018

LMZ542-543-201730-
/O.CAN.KGRB.SC.Y.0069.000000T0000Z-181020T1200Z/
/O.EXT.KGRB.GL.W.0012.181020T0917Z-181021T0300Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
417 AM CDT Sat Oct 20 2018

...GALE WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...Northwest 15 to 25 knots with occasional gale force gusts
  over 35 knots later this morning and afternoon. 

* WAVES...3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

LMZ521-522-541-201730-
/O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
417 AM CDT Sat Oct 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...Northwest 15 to 25 knots with occasional gale force gusts
  over 35 knots later this morning and afternoon. 

* WAVES...3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$
Kieckbusch
477 
WHUS73 KGRB 201507
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1007 AM CDT Sat Oct 20 2018

LMZ521-522-541>543-202315-
/O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1007 AM CDT Sat Oct 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...Northwest to 30 knots with occasional gale force gusts
  to 40 knots through this afternoon, diminishing to 15 to 25
  knots with gusts to 30 knots this evening.

* WAVES...3 to 6 feet. Locally higher near Deaths Door and toward
  the open waters of Lake Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

Bersch
595 
WHUS73 KGRB 201826
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
126 PM CDT Sat Oct 20 2018

LMZ521-522-541>543-210230-
/O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
126 PM CDT Sat Oct 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...Northwest to 30 knots with occasional gale force gusts 
  to 45 knots through this afternoon, diminishing to 15 to 25 
  knots with gusts to 30 knots this evening. 

* WAVES...3 to 6 feet. Locally higher near Deaths Door and 
  toward the open waters of Lake Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

Bersch
359 
WHUS73 KGRB 202019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
319 PM CDT Sat Oct 20 2018

LMZ521-522-541>543-210300-
/O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
319 PM CDT Sat Oct 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...Northwest 15 to 25 knots with occasional gale force
  gusts to 35 knots through late this evening, diminishing to 10
  to 20 knots after midnight. 

* WAVES...2 to 5 feet. Locally higher near Deaths Door and toward
  the open waters of Lake Michigan. Waves subside to 1 to 3 feet
  after midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
790 
WHUS73 KGRB 210218
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
918 PM CDT Sat Oct 20 2018

LMZ521-522-541>543-210330-
/O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
918 PM CDT Sat Oct 20 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...Northwest 15 to 25 knots with occasional gale force
  gusts to 35 knots, diminishing to 10 to 20 knots after 
  midnight. 

* WAVES...2 to 5 feet. Locally higher near Deaths Door and 
  toward the open waters of Lake Michigan. Waves subside to 1 to 
  3 feet after midnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 19, 6:48 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 19, 6:48 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
648 PM CDT Fri Oct 19 2018

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 252 PM CDT Fri Oct 19 2018

The first cold front will exit the area during the evening hours
tonight with partial clearing possible for awhile. A strong short
wave trough and second front with much colder air will arrive late
tonight and move across the region Saturday accompanied by snow
and rain showers.

That system has very good upper support, and despite dry air near
the surface, should be able to produce better snow and rain shower
activity than MOS guidance would suggest. Lows tonight will be
close to normals, with temperatures remaining steady or rising
slightly Saturday.

.LONG TERM...Saturday Night Through Friday
Issued at 252 PM CDT Fri Oct 19 2018

The mean flow for much of next week to generally consist of two
deep upper troughs - one from the Aleutians into the eastern
Pacific, the second from eastern Canada into the western Atlantic.
In addition, there will be a weak upper low over northern CA and a
modest upper ridge from the central Plains into the northern
Rockies. By mid-week, the upper low will have opened into a
shortwave trough and the ridge to have shifted toward the east-
central CONUS. By week's end, the trough reaches the Great Lakes
with the ridge essentially gone. This pattern overall is a dry one
as the split flow keeps gulf moisture tied up along the Gulf Coast
and any northern branch systems stay to our north. Temperatures
should end up around or slightly below normal.

An area of high pressure is expected to settle into central
sections of MO Saturday night with a ridge axis extended northward
into WI. Skies will clear, winds to diminish and temperatures
should be able to easily drop. Min temperatures to range from the
upper teens to lower 20s north-central WI, to around 30 degrees
near Lake MI. The surface ridge slides to our east on Sunday and
allows winds to become southwest, leading to a surge of WAA across
WI. While somewhat warmer temperatures are forecast, the cold
start to the day will limit readings to the lower to middle 40s
north, middle to upper 40s south.

A weak surface trough is forecast to move into the region Sunday
night and essentially bisect the state from northeast to southwest
by daybreak. Gulf moisture to be tied up over TX, thus there would
be no moisture in place when the trough arrives. There may not be
enough moisture available to produce much in the way of clouds
Sunday night. Thus, have kept a dry forecast in place with min
temperatures around 30 degrees north, lower to middle 30s central/
far northeast WI and middle to upper 30s east-central WI. The weak
surface trough moves east of the area on Monday, leaving a
northwest flow into WI. However, any cooler air lags behind the
departed trough. Therefore, with a decent amount of sunshine
expected, max temperatures should be able to reach the upper 40s
to lower 50s north, lower to middle 50s south. This would be close
to seasonal normals for late October.

A shortwave trough is progged to drop southeast toward eastern
sections of the Great Lakes Monday night. While a stray snow
shower cannot be completely ruled out across northern/far
northeast WI, the chances appear too slim to mention in the
forecast at the moment. Tuesday will see an area of Canadian high
pressure settle south-southeast into the Upper MS Valley/western
Great Lakes. Under mostly sunny to partly cloudy skies, look for
max temperatures Tuesday to range from the lower to middle 40s
north, middle to upper 40s south. The high pressure will
essentially encompass the entire Great Lakes region Tuesday night
before shifting into the eastern Great Lakes on Wednesday. Mostly
clear skies with light/variable winds expected Tuesday night,
followed by mainly sunny skies with winds turning southwest behind
the high pressure for Wednesday. Max temperatures for Wednesday to
mainly be in the middle 40s to around 50 degrees.

Northeast WI to firmly reside in a return flow set-up Wednesday
night/Thursday between high pressure well to our east and a
shortwave trough located over the central CONUS. The prevailing
southerly flow will eventually pull some gulf moisture northward,
but without any trigger evident, anticipate nothing more than
perhaps an increase in middle or high clouds on Thursday. Have
bumped up temperatures a couple of degrees for Thursday with
readings now in the upper 40s north, lower 50s south. The next
chance for any precipitation would not arrive until later Thursday
night or Friday when the shortwave trough approaches the western
Great Lakes. Even then, the 12Z GFS maintains a dry forecast
through Friday. May bring a small pop into parts of the forecast
area, but confidence is low this far out in time. Max temperatures
for Friday to range from around 50 degrees north, lower to middle
50s south.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 644 PM CDT Fri Oct 19 2018

A temporary break in the clouds is moving through the area now,
but the clouds will increase again from the northwest later
tonight as an intense shortwave digs southeast toward the area.
Scattered to numerous showers (snow north and west and rain/snow
in the southeast part of the area) will spread across the area as
the disturbance nears. Anticipate MVFR/brief IFR conditions with
the showers. Widespread MVFR ceilings should develop tomorrow
morning, with bases slowly lifting to VFR across most of the area
during the afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......Skowronski
Hazardous weather outlook, Oct 19, 2:59 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
259 PM CDT Fri Oct 19 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
259 PM CDT Fri Oct 19 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Snow showers are expected across north central Wisconsin after
midnight. Little if any accumulation is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Hazardous travel conditions are possible in the Northwoods area
Saturday, as a cold front moves south across the area. Snow
accumulations of an inch or so are likely over the Northwoods
area, with little or no accumulation elsewhere.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-202000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
259 PM CDT Fri Oct 19 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft can be expected on the Bay of
Green Bay and the nearshore waters of Lake Michigan.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A Gale Watch has been posted for both the Bay of Green Bay and the
nearshore waters of Lake Michigan for Saturday. Northwest gales of
35 knots are possible.

RDM/AK

Nearby

Gale Warnings in Wisconsin, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.